MAUDE Adverse Event Report: ANIKA THERAPEUTICS INC ORTHOVISC; SODIUM HYALURONATE FOR INTRA-ARTICULAR INJECTION

ANIKA THERAPEUTICS INC ORTHOVISC; SODIUM HYALURONATE FOR INTRA-ARTICULAR INJECTION
Lot Number 0000002333,0000002267
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Arthralgia (2355); Joint Swelling (2356)
Date of Event 08/26/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Worsening pain in the right knee.The 1st injection and 2nd increased pain.After 3rd injection had severe pain and increased swelling.Two weeks later, had to get cortisone injection to decrease swelling and pain which had no effect.Had to take pain med every 6 hrs.Which just dulled the pain.Had problems with sleeping, walking.Dr( b)(6) stated more than ½ of pts have more pain with the injection.Had euflexxa injection with no problems.After 3rd injection, solution felt like a hard rock under the kneecap.Still having more pain than i did before the injection.

Brand Name
ORTHOVISC
Common Device Name
SODIUM HYALURONATE FOR INTRA-ARTICULAR INJECTION
Manufacturer (Section D)
ANIKA THERAPEUTICS INC
32 wiggins ave
bedford MA 01730
MDR Report Key9592774
Report Number3007093114-2020-00001
Device Sequence Number13546557
Product Code MOZ
UDI-Device Identifier10886705023110
UDI-Public10886705023110
Combination Product (Y/N)Y
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P030019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/14/2020
3 Devices were Involved in the Event: 1   2   3  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Lot Number0000002333,0000002267
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/14/2019
Initial Report FDA Received Date01/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;